Alert archive / Utah / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 31, 2014, 3:34 PM MDT for Kane County, San Juan County, Utah. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 3:34 PM MDT (21:34 UTC)
- Expired
- Jul 31, 2014, 4:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Kane County, UT, San Juan County, UT
The radar
The Cedar City radar (KICX), 185 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS55 KSLC 312134
SVRSLC
UTC025-037-312230-
/O.NEW.KSLC.SV.W.0015.140731T2134Z-140731T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH...
NORTHEASTERN KANE COUNTY IN UTAH...
* UNTIL 430 PM MDT
* AT 332 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 25 MILES WEST OF BULLFROG...OR 35 MILES NORTHEAST OF
ANTELOPE CANYON NEAR SR 98...AND MOVING EAST AT 25 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3722 11130 3753 11126 3753 11053 3745 11053
3744 11061 3738 11063 3738 11069 3731 11069
3730 11065 3726 11064 3726 11060 3717 11065
3712 11107
TIME...MOT...LOC 2132Z 278DEG 23KT 3737 11117
$$
MPS4 follow-up statements
497
WWUS55 KSLC 312149
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT THU JUL 31 2014
UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
349 PM MDT THU JUL 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...
AT 348 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF BULLFROG TO 24 MILES SOUTHWEST OF HALLS CROSSING...MOVING
EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3720 11126 3753 11115 3753 11053 3745 11053
3744 11061 3738 11063 3738 11069 3731 11069
3730 11065 3726 11064 3726 11060 3717 11065
3712 11107
TIME...MOT...LOC 2148Z 273DEG 29KT 3751 11084 3724 11103
$$
MPS047
WWUS55 KSLC 312203
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 PM MDT THU JUL 31 2014
UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
403 PM MDT THU JUL 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...
AT 402 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BULLFROG TO 22 MILES SOUTHWEST OF HALLS CROSSING...MOVING EAST AT 35
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3720 11118 3753 11103 3753 11053 3745 11053
3744 11061 3738 11063 3738 11069 3731 11069
3730 11065 3726 11064 3726 11060 3717 11065
3712 11107
TIME...MOT...LOC 2202Z 263DEG 22KT 3750 11079 3721 11095
$$
MPS257
WWUS55 KSLC 312217
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 PM MDT THU JUL 31 2014
UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
417 PM MDT THU JUL 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...
AT 416 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BULLFROG TO 17 MILES SOUTHWEST OF HALLS CROSSING...MOVING EAST AT 30
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3720 11108 3753 11089 3753 11053 3745 11053
3744 11061 3738 11063 3738 11069 3731 11069
3730 11065 3726 11064 3726 11060 3717 11065
3712 11107
TIME...MOT...LOC 2216Z 263DEG 22KT 3751 11066 3722 11082
$$
MPS842
WWUS55 KSLC 312229
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 PM MDT THU JUL 31 2014
UTC025-037-312238-
/O.EXP.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
429 PM MDT THU JUL 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN JUAN AND
NORTHEASTERN KANE COUNTIES WILL EXPIRE AT 430 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO 45 MPH ALONG WITH DANGEROUS LIGHTNING WILL REMAIN
POSSIBLE ACROSS LAKE POWELL THROUGH 5 PM.
LAT...LON 3720 11108 3753 11089 3753 11053 3745 11053
3744 11061 3738 11063 3738 11069 3731 11069
3730 11065 3726 11064 3726 11060 3717 11065
3712 11107
TIME...MOT...LOC 2227Z 278DEG 23KT 3751 11066 3722 11082
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:23 AM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 10:23 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 AM MDT THU JUL 31 2014 .SYNOPSIS...A WEAK DISTURBANCE WILL MOVE OUT OF NEVADA AND INTO THE NORTHERN HALF OF UTAH FOR LATER TODAY THROUGH EARLY FRIDAY. HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE INTERIOR WEST OVER THE WEEKEND. A STRONGER WEATHER DISTURBANCE WILL LIFT NORTH THROUGH THE GREAT BASIN LATE SUNDAY THROUGH MONDAY. && .DISCUSSION...A FAIRLY MOIST AIRMASS REMAINS IN PLACE OVER UTAH AND SOUTHWEST WYOMING THIS MORNING...HELPING TO PRODUCE PARTLY CLOUDY SKIES OVER MUCH OF THE AREA AS OF 16Z. THIS IS DESPITE THE FACT THAT DEEP MOISTURE HAS GENERALLY BEEN ON A DOWNWARD TREND THE LAST 24 HOURS IN A DRIER NORTHWEST FLOW...WITH THE PRECIPITABLE WATER VALUES DROPPING FROM 1.32 INCHES TO 0.90 INCHES BETWEEN YESTERDAYS AND TODAYS 12Z SLC SOUNDINGS. STILL...ENOUGH MOISTURE REMAINS IN PLACE FOR ANOTHER ACTIVE DAY CONVECTION- WISE ACROSS THE AREA. SOME THUNDERSTORMS WILL INITIATE OFF THE SPINE OF UTAH...WHILE MORE ACTIVITY MOVES INTO THE AREA FROM NEVADA DUE TO A WEAK SHORTWAVE SLIDING THROUGH THE REGION. THE BIGGEST UNCERTAINTY WITH THE SHORT-TERM FORECAST IS WHICH PART OF UTAH THIS WAVE WILL SLIDE THROUGH...AND HOW MUCH IT WILL DRIVE EVENING AND OVERNIGHT CONVECTION. GLOBAL AND MESOSCALE MODELS PRODUCE A VARIETY OF OPTIONS...BUT THE MOST LIKELY SCENARIO AT THE MOMENT IS THAT THE WAVE WILL SLIDE THROUGH THE WEST-CENTRAL PART OF THE STATE IN THE AFTERNOON AND EVENING...AND THEN LINGER IN THE EAST- CENTRAL OR SOUTHEAST PART OF THE STATE TO HELP PRODUCE SOME ISOLATED CONVECTION OVERNIGHT. HAVE UPDATED THE FORECAST THIS MORNING...PRIMARILY TO ADJUST POPS FOR THIS AFTERNOON AND OVERNIGHT. FOR THIS AFTERNOON...INCREASED POPS IN THE SOUTH AND EAST...AS MODELS CURRENTLY INDICATE THE BEST HEAVY RAIN MOVING THROUGH THE SAN RAFAEL SWELL AND ALONG THE ARIZONA BORDER THROUGH THE AFTERNOON. FOR THE EVENING AND OVERNIGHT...SPREAD OUT POPS A BIT TO INDICATE THE UNCERTAINTY OF THE WAVE PLACEMENT...AND TWEAK THE LOCATION OF THE HIGHEST POPS BASED ON CURRENT MODEL TRENDS. NO FURTHER UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...WINDS AT THE SLC TERMINAL WILL BE LIGHT AND VARIABLE THROUGH EARLY AFTERNOON...WITH THE MOST PROBABLE DIRECTION BEING NORTHERLY. THE NORTH WINDS SHOULD BECOME MORE ESTABLISHED AND INCREASE IN SPEED BY 19-20Z. THERE IS A 20 PERCENT CHANCE OF SHOWERS/THUNDERSTORMS IMPACTING THE TERMINAL BETWEEN 22Z-02Z...WITH CIGS 6000FT OR LOWER DEVELOPING IN CONJUNCTION WITH THOSE STORMS. ANY SHOWERS/THUNDERSTORMS MAY PRODUCE GUSTY AND ERRATIC WINDS AT THE TERMINAL. && .FIRE WEATHER...A MOIST AIRMASS REMAINS IN PLACE ACROSS THE FIRE DISTRICT TODAY. EXPECT SCATTERED WET THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON AND OVERNIGHT ACROSS A GOOD PORTION OF THE FIRE DISTRICT. SLIGHT DRYING TOMORROW AND SATURDAY WILL LEAD TO STORMS BECOMING MORE ISOLATED BEFORE THE NEXT MOISTURE SURGE ARRIVES ON SUNDAY. BOTTOM LINE...FIRE WEATHER ISSUES NOT ESPECIALLY SIGNIFICANT DUE TO MOISTURE AND GENERALLY LIGHT WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SCHOENING FIRE WEATHER...CHENG AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 31, 6:18 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 618 AM MDT THU JUL 31 2014 UTZ001>016-019>021-517-518-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 618 AM MDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE OVER CENTRAL NEVADA THIS MORNING WILL TRACK SLOWLY EAST INTO AND ACROSS NORTHERN UTAH LATER THIS AFTERNOON THROUGH TONIGHT. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING...THEN PERSIST THROUGH THE OVERNIGHT HOURS. ACROSS SOUTHERN UTAH ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...THEN DISSIPATE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING...WITH THE FOCUS OF ANY ACTIVITY ACROSS NORTHEAST UTAH. THE ABUNDANT MOISTURE REMAINING OVER MUCH OF UTAH WILL SPAWN A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN FRIDAY AFTERNOON THROUGH EARLY EVENING. HIGH PRESSURE ALOFT STRENGTHENING ACROSS THE OUTLOOK AREA WILL BRING WARMER TEMPERATURES AND ISOLATED MOUNTAIN THUNDERSTORMS OVER THE WEEKEND. A NEW AND SOMEWHAT STRONGER WEATHER DISTURBANCE WILL TRACK NORTH OUT OF WESTERN ARIZONA LATE IN THE WEEKEND. THIS FEATURE WILL DRAG MONSOONAL MOISTURE BACK INTO THE AREA BY SUNDAY NIGHT... FOLLOWED BY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE WESTERN TWO-THIRDS OF UTAH EARLY IN THE WEEK. THE POSSIBILITY WILL EXIST FOR HEAVY RAINFALL WHICH COULD BRING A FLASH FLOODING THREAT BACK TO UTAH MONDAY AND TUESDAY. SHOWERS AND STORMS WILL DECREASE ON WEDNESDAY AS HIGH PRESSURE ALOFT RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 31, 2:17 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 217 PM MDT THU JUL 31 2014 UTZ005-312045- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 217 PM MDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOELE COUNTY UNTIL 245 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR IBAPAH...OR 37 MILES EAST OF LAGES JUNCTION...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... IBAPAH AND THE DEEP CREEK MOUNTAINS EAST OF IBAPAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3991 11403 4006 11404 4016 11361 3992 11360 TIME...MOT...LOC 2015Z 257DEG 23KT 4000 11391 MPS
Special weather statement, Jul 31, 3:13 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT THU JUL 31 2014 UTZ020-021-312145- SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT- 313 PM MDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KANE COUNTY UNTIL 345 PM MDT... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 28 MILES SOUTHEAST OF ESCALANTE...MOVING EAST AT 25 MPH. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KANE COUNTY THROUGH 345 PM...INCLUDING COYOTE GULCH AND SPOOKY GULCH. THIS STORM WILL REACH THE LAKE POWELL AREA FROM BULLFROG SOUTH TO DANGLING ROPE MARINA AROUND 4 PM. THOSE ON THE LAKE SHOULD BE PREPARED FOR STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY CHOPPY WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3732 11144 3753 11141 3753 11079 3723 11095 TIME...MOT...LOC 2109Z 278DEG 23KT 3744 11129 MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:17 PM MDT | Special Weather Statement | SLC | 28 min | |
| Jul 31, 3:13 PM MDT | Special Weather Statement | SLC | 32 min | |
| Jul 31, 5:30 PM MDT | Flash Flood Warning | SLC | Juab | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.